MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an epic biliary stent was to be implanted in the pancreas to treat gastric outlet obstruction during an esophagogastroduodenoscopy (egd) with fluoroscopy procedure performed on (b)(6), 2023.During the procedure, the stent was attempted to be deployed; however, the stent fully deployed inside the scope.No additional stent was implanted.There were no patient complications as a result of this event.Note: it was reported that the stent was intended to be placed to treat a gastric outlet obstruction (goo).However, per the epic biliary endoscopic stent system instructions for use, the stent is intended to treat patients with biliary strictures created by malignant neoplasms and is to be delivered endoscopically.The device is not indicated to be placed to treat a gastric outlet obstruction (goo).
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Block h11: blocks b5 has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on june 29, 2023, that an epic biliary stent was to be implanted to treat gastric outlet obstruction during an esophagogastroduodenoscopy (egd) with fluoroscopy procedure performed on (b)(6) 2023.During the procedure, the stent was attempted to be deployed; however, the stent fully deployed inside the scope.No additional stent was implanted.There were no patient complications as a result of this event.Note: it was reported that the stent was intended to be placed to treat a gastric outlet obstruction (goo).However, per the epic biliary endoscopic stent system instructions for use, the stent is intended to treat patients with biliary strictures created by malignant neoplasms and is to be delivered endoscopically.The device is not indicated to be placed to treat a gastric outlet obstruction (goo).

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17338941
Report Number3005099803-2023-03862
Device Sequence Number7361789
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberM00572340
Device Catalogue Number56705
Device Lot Number0030236227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown